MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-W-US
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Codes Corneal Edema (1791); Hyphema (1911); Intraocular Pressure Increased (1937); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device identifiers were not provided; therefore, the device history records for this device lot number could not be reviewed.The device identifiers were not provided; therefore, a complaint history review for this device lot number could not be completed.A review of the device labeling including the risk analysis was completed.The reported issue (trocar fragmentation) is identified to be an anticipated hazard.The residual risk for each potential harm was found to be within the insignificant risk region.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.A review of the device labeling and associated risk documents was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.The reported events (malpositioned stent and trocar fragmentation) are established risks associated with use of the device, which is clearly documented and/or specified in the product's labeling.Based on the information received, the root cause of the reported events could not be conclusively identified.Mfr # reference: (b)(4).
 
Event or Problem Description
It was reported that following a cataract surgery, during the implantation of the second stent (of two (2) stents) from a trabecular micro bypass stent system, the tip of the trocar broke.Per report, the fragment was removed intraoperatively with no patient injury, and two (2) stents were implanted.However, the surgeon observed that the second stent may not be seated properly and appears to be in the lower part of the trabecular meshwork (tm).The report noted that the patient is being monitored, and the surgeon is seeking counsel and a medical expert consultation was offered.Through follow-up, the surgeon conferred with a medical expert who reported discussing surgical techniques, and possible reasons for the trocar break.The report reiterated that the surgeon was able to successfully remove the trocar fragment from the patient's eye with no sequelae.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: d4:(serial#, lot#, exp.Date, udi#), d9, g2, g3, h4.The device has been returned to glaukos for evaluation, and the investigation is underway.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, b6, b7, g2, g3, h1.A review of the device labeling and associated risk documents was completed.Hyphema, iop increase and corneal edema are identified in the labeling as known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred but does not appear to have been a problem with the device or the way it was used.The reported events are established risks associated with use of the device, which is clearly specified in the product's labeling.Mfr# reference: (b)(4).
 
Event or Problem Description
Through further follow-up, the following additional information was received.The report reiterated that the trocar broke during deployment of the second stent during an uneventful cataract plus trabecular microbypass stent system procedure, with the second stent observed partially in the lower trabecular meshwork (tm) and the trocar anchored in the (tm) beside the stent and a lot of heme over the angle.Reportedly, the trocar was removed from the eye with forceps with unsuccessful attempts to remove the second stent due to extensive heme; therefore, the surgeon decided to leave the stent in place.Additionally, following a medical expert consultation to address the surgeon's concerns that the trocar broke into more than one piece, it was determined that the trocar fragment was intact.Per report, postoperative visualization of the second stent was described as anchored in the lower part of the (tm) with minimum heme in the angle which is resolving.The report noted that the surgeon was unable to identify the cause of the event, and that there was no adverse patient impact and no postoperative intervention required.Additionally, per report, the patient's current status was described as having prolonged anterior chamber (ac) hyphema with significant blood in the angle which slowly resolved, and mild corneal edema which also resolved.The report noted that the patient is a "steroid responder" and had postoperative ocular hypertension, which required restarting medication therapy, and steroids that are currently being tapered.The report also noted that the patient's vision has stabilized, the patient is "happy with the outcome", and the event is ongoing as the patient is being closely monitored during the postoperative period.
 
Additional Manufacturer Narrative
Additional information: g2, g3, h3.The device was returned loose in the unit carton box with the trocar tip taped on the bottom of the box.The device evaluation was completed and the injector¿s frontal components were found bent, and the trocar was found broken with the broken tip returned.This finding likely occurred during the surgical procedure, likely due to a heavily bias trocar causing the stent to collide with the trocar.Conclusions based on the evaluation findings were confounded by the condition of the returned product; however, the most likely cause is a heavily bias trocar during the deployment of the second stent.Mfr# reference: (b)(4).

Brand Name
ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key23240873
Report Number2032546-2025-00104
Device Sequence Number18329117
Product Code OGO
UDI-Device Identifier00853704002319
UDI-Public01008537040023191032959517280630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2-W-US
Device Lot Number329595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/07/2025
11/02/2025
12/18/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date10/24/2025
11/19/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale